Alert archive / Illinois / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 25, 2006, 9:37 PM CDT for Carroll County, Illinois. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2006, 9:37 PM CDT (02:37 UTC)
- Expired
- Jun 26, 2006, 1:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Carroll County, IL
The radar
The Quad Cities radar (KDVN), 72 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 10:40 PM CDT | FLASH FLOOD | Savanna, IL | ROADS WASHED OUT SOUTH AND EAST OF SAVANNA INCLUDING WHACKER ROAD AND SCENIC BLUFF ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 63 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 531 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDVN 260242 FFWDVN ILC015-260630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 937 PM CDT SUN JUN 25 2006 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * FLASH FLOOD WARNING FOR... CARROLL COUNTY IN NORTHWEST ILLINOIS... * UNTIL 130 AM CDT. * AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN WAS FALLING FROM NEAR THE MISSISSIPPI PALISADES STATE PARK TO SAVANNA AND WACKER...WITH DOPPLER ESTIMATES THAT 2 TO 3 INCHES HAS ALREADY FALLEN IN THESE AREAS IN THE LAST 90 MINUTES. HIGH WATER MAY DISLODGE ROCKS AND MAKE HIGHWAY 84 IMPASSABLE. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAVANNA...MOUNT CARROLL...FAIRHAVEN...ARGO FAY...WACKER AND CENTER HILL. ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED ACROSS WESTERN CARROLL COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING. DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT. FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS... UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY. LAT...LON 4220 8991 4195 8989 4195 9009 4219 9025 $$ MCCLURE
1 follow-up statement
000 WGUS73 KDVN 260626 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 126 AM CDT MON JUN 26 2006 ILC015-260636- CARROLL IL- 126 AM CDT MON JUN 26 2006 ...THE FLASH FLOOD WARNING FOR CARROLL COUNTY EXPIRES AT 130 AM CDT... THE THUNDERSTORM PRODUCING HEAVY RAIN HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4220 8991 4195 8989 4195 9009 4219 9025 $$ 08
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:33 PM CDT, 7 hours 4 minutes earlier.
Area forecast discussion, Jun 25, 2:33 PM CDT, 7 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 233 PM CDT SUN JUN 25 2006 .DISCUSSION... UNSETTLED SUMMER PATTERN CONTINUES AS UPPER TROUGH DEEPENS OVER REGION AND LOOKS TO LINGER THROUGH MUCH OF WEEK. THIS MORNING... DEFINED UPPER TROUGH WAS SEEN STRENGTHENING FROM ONTARIO TO EASTERN NEBRASKA. EMBEDDED CENTERS OF POSITIVE VORTICITY WERE DIGGING AT BASE OF TROUGH WITH MOST SIGNIFICANT NOTED OVER SOUTHERN MN/WI BORDER...W-SW IA...AND MOVING INTO W CENTRAL IL AT MIDDAY. AT SURFACE...INVERTED TROUGH EXTENDED FROM TN VALLEY TO SW WI. THIS WAS ACCOMPANIED BY A WEAK SURFACE BOUNDARY JUST EAST OF THE MS RIVER WITH DEWPOINTS POOLING IN LOWER 60S. SPECIAL 18Z SOUNDING AT DVN INDICATED A WEAK CAP LOCALLY WITH SOME MID LEVEL DRYING SINCE THE 12Z SOUNDING. IMMEDIATE CONCERN IS SEVERE POTENTIAL THIS AFTERNOON DUE TO STEEP LAPSE RATES AND UPPER LOW DEVELOPING OVERHEAD. VISIBLE SATELLITE IMAGERY HAS SHOWN SEVERAL HOUR PERIOD OF SUNSHINE OVER WESTERN 2/3RDS OF CWA TODAY IN SUBSIDENCE REGION BEHIND NORTHERN IL SHORTWAVE. DESPITE THE SUN...SURFACE TEMPERATURES HAVE ONLY REACHED 70S WITH ISOLATED READINGS NEAR 80 IN FAR SOUTH DUE TO COLD ADVECTION ON LIGHT NW WINDS. THIS IS KEEPING SBCAPES AS INDICATED BY LAPS BELOW 1000 J/KG WITH ONLY FAR SE IA INTO NE MO/W CENTRAL IL IN 1500 J/KG RANGE AT 19Z. AREA 88DS SHOW WIDESPREAD SHOWERS AND THUNDERSTORMS AHEAD OF MAIN UPPER VORT MOVING OUT OF CENTRAL IA INTO EASTERN IA EARLY THIS AFTERNOON. WEAK LOW LEVEL WIND FIELDS AND LIMITED LOW LEVEL INSTABILITY HAS RESULTED IN MAINLY PULSE TYPE STORMS SO FAR WITH HEAVY RAINFALL AND ONLY A FEW REPORTS OF PEA SIZE HAIL IN CLUSTER THAT EXITED TO EAST AT MIDDAY AND THOSE UPSTREAM IN DMX CWA. SEVERE THREAT CONTINUES THROUGH THIS AFTERNOON AS CWA AIRMASS WILL FURTHER DESTABILIZE AHEAD OF UPSTREAM CONVECTION. MAIN THREATS CONTINUE TO BE LARGE HAIL...UP TO QUARTER SIZE...AND DAMAGING WIND GUSTS. MAINLY UNIDIRECTIONAL SHEAR LIMITED TO MAINLY MID LEVELS WILL LIMIT POTENTIAL FOR ORGANIZED SUPERCELLS...EXCEPT FOR AREAS CLOSEST TO CENTER OF DEVELOPING UPPER LOW THAT SHIFTS TO NE-E CENTRAL IA LATE AFTERNOON...WHERE SOME LOW TOPPED TYPE CONVECTION COULD SPIN UP A WEAK TORNADO. THE SLOW MOVING STORMS WILL RESULT IN POTENTIAL FOR LOCALLY HEAVY RAINFALL AMOUNTS THIS AFTERNOON INTO EVENING. SHORT TERM MODELS IN AGREEMENT WITH UPPER LOW SLIDING S-SE TO NEAR STL BY 00Z TUESDAY. WILL CARRY LIKELY POPS FOR SHOWERS THROUGH TONIGHT WITH THUNDERSTORMS MAINLY IN EVENING. CONVECTION WILL REMAIN SCATTERED THROUGH MONDAY WITH AFTERNOON AND EVENING THUNDERSTORMS. THIS WILL LIMIT HIGHS TO HIGHS ONLY IN 70S. MODELS BEGIN TO DIVERGE TUESDAY WITH RESPECT TO SECONDARY SHORTWAVE/POTENTIAL UPPER LOW ROTATING DOWN LONGWAVE TROUGH THROUGH UPPER MS VALLEY. GFS REMAINS MORE AGGRESSIVE WITH THIS FEATURE AND GENERALLY FAVOR A WEAKER MID WEEK REINFORCING WAVE AND THEN MORE PROGRESSIVE LATE WEEK PATTERN SHOWN BY ECMWF AND UKMET. BLENDED THIS ECMWF TO THE SLOWER GFS IN GRIDS...KEEPING CHANCE POPS TUESDAY THROUGH WED NIGHT. TEMPERATURES KEPT NEAR TO BELOW GUIDANCE AND CLIMO WITH HIGHS LIMITED TO 70S TO NEAR 80 THROUGH MOST OF WEEK. FOR NEXT WEEKEND...MEDIUM RANGE MODELS IN BETTER AGREEMENT WITH UPPER TROUGH SHIFTING TO EAST COAST WITH WESTERN RIDGE GRADUALLY FLATTENING FOR LOCAL WARMING TREND. BROUGHT IN SILENT SLIGHT CHANCES FOR THUNDERSTORMS SAT NIGHT AS MOISTURE BEGINS TO RETURN WITH FAVORABLE UPPER JET SETTING UP ALONG US/CAN BORDER. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHEETS
Hazardous weather outlook, Jun 25, 5:30 AM CDT, 16 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 530 AM CDT SUN JUN 25 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-252200- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 530 AM CDT SUN JUN 25 2006 ...SEVERE STORMS POSSIBLE BY MID DAY WITH LARGE HAIL... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A SEASONABLY STRONG UPPER LEVEL SYSTEM WILL PRODUCE AREAS OF THUNDERSTORMS BY MID DAY...LASTING INTO EARLY EVENING. THE LOW FREEZING LEVELS COMBINED WITH MODERATE INSTABILITY AND DRY AIR ALOFT WILL BE VERY FAVORABLE FOR LARGE HAIL UP TO THE SIZE OF GOLF-BALLS. THE STRONGEST STORMS MAY RESULT IN THE GROUND COVERED WITH HAIL IN MANY LOCATIONS. A SECONDARY THREAT WILL BE ISOLATED STRONG TO SEVERE STRAIGHT LINE WINDS OF 50 TO 60 MPH. THE SLOW MOVEMENT OF THE STORMS MAY ALSO RESULT IN LOCALLY HEAVY RAINS AND MINOR FLOODING IN LOW LYING AREAS. THE AREAS AT HIGHEST RISK OF SEVERE STORMS WILL BE NORTHEAST OF AN INDEPENDENCE TO KEOKUK IOWA LINE. THE STORM PREDICTION CENTER HAS THE ENTIRE AREA IN A SLIGHT RISK OF SEVERE WEATHER. INTERESTED INDIVIDUALS SHOULD MONITOR THEIR FAVORITE MEDIA OUTLET FOR FURTHER UPDATES AND WATCH ISSUANCES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LATE TUESDAY THROUGH THURSDAY...A SERIES OF DISTURBANCES WILL CAUSE EPISODES OF THUNDERSTORMS ACROSS THE MIDWEST. ATMOSPHERIC CONDITIONS REMAIN UNCLEAR REGARDING ANY SEVERE THREAT AND POSSIBLE LOCATIONS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY BY NOON...LASTING INTO EARLY EVENING MAINLY NORTHEAST OF A INDEPENDENCE TO KEOKUK IOWA LINE. NICHOLS
In the hours before
Local storm report, Jun 25, 3:48 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
348 PM CDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL 1 N NORTH LIBERTY 41.76N 91.61W
06/25/2006 M0.88 INCH JOHNSON IA TRAINED SPOTTER
&&
15Special weather statement, Jun 25, 4:31 PM CDT, 5 hours 6 minutes before
ILC011-252230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 431 PM CDT SUN JUN 25 2006 ...SEVERAL FUNNEL CLOUDS REPORTED IN NORTHEAST BUREAU COUNTY... AT 415 PM CDT...THERE WERE SEVERAL PUBLIC REPORTS OF FUNNEL CLOUDS IN NORTHEAST BUREAU COUNTY NEAR THE COMMUNITIES OF BEDFORD...NORMANDY AND YORKTOWN. THE FUNNEL CLOUDS ARE OCCURRING AT THE SOUTH END OF A NEARLY STATIONARY LINE OF SHOWERS AND THUNDERSTORMS AND WEAK STATIONARY BOUNDARY. FUNNEL CLOUDS OF THIS TYPE ARE TYPICALLY SHORT LIVED AND RARELY TOUCHDOWN. THE ATMOSPHERIC CONDITIONS THESE FUNNELS ARE DEVELOPING IN DO NOT SUPPORT STRONG...DAMAGING TORNADOES. HOWEVER...CONDITIONS ARE FAVORABLE FOR ADDITIONAL FUNNEL CLOUDS IN NORTHEAST BUREAU COUNTY BETWEEN NEW BEDFORD AND WALNUT THROUGH 530 PM. IF FUNNEL CLOUDS DO TOUCH DOWN...THEY SHOULD BE ON THE GROUND ONLY BRIEFLY AND PRODUCE MINIMAL...IF ANY DAMAGE. HOWEVER...IF THREATENING WEATHER CONDITIONS APPROACH YOUR LOCATION...MOVE INDOORS TO A PLACE OF SAFETY. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE SITUATION. PLEASE FORWARD REPORTS OF FUNNEL SIGHTINGS TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4156 8980 4135 8986 4124 8948 4157 8949 SHEETS
Special weather statement, Jun 25, 5:30 PM CDT, 4 hours 7 minutes before
ILC011-260100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 530 PM CDT SUN JUN 25 2006 ...SEVERAL FUNNEL CLOUDS REPORTED IN EASTERN BUREAU COUNTY... AT 525 PM CDT...THERE WERE NUMEROUS REPORTS FROM LAW ENFORCEMENT AGENCIES AND THE PUBLIC OF FUNNEL CLOUDS IN THE PRINCETON AREA OF EASTERN BUREAU COUNTY. THE FUNNEL CLOUDS ARE OCCURRING AT THE SOUTH END OF A NEARLY STATIONARY LINE OF SHOWERS AND THUNDERSTORMS AND WEAK STATIONARY BOUNDARY. FUNNEL CLOUDS OF THIS TYPE ARE TYPICALLY SHORT LIVED AND RARELY TOUCHDOWN. THE ATMOSPHERIC CONDITIONS THESE FUNNELS ARE DEVELOPING IN DO NOT SUPPORT STRONG...DAMAGING TORNADOES. HOWEVER...CONDITIONS ARE FAVORABLE FOR ADDITIONAL FUNNEL CLOUDS IN EASTERN BUREAU COUNTY THROUGH 600 PM. IF FUNNEL CLOUDS DO TOUCH DOWN...THEY SHOULD BE ON THE GROUND ONLY BRIEFLY AND PRODUCE MINIMAL...IF ANY DAMAGE. HOWEVER...IF THREATENING WEATHER CONDITIONS APPROACH YOUR LOCATION...MOVE INDOORS TO A PLACE OF SAFETY. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE SITUATION. PLEASE FORWARD REPORTS OF FUNNEL SIGHTINGS TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4156 8980 4135 8986 4124 8948 4157 8949 SHEETS/DLF
Local storm report, Jun 25, 7:08 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
708 PM CDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL BUREAU 41.29N 89.36W
06/25/2006 E0.75 INCH BUREAU IL TRAINED SPOTTER
ESTIMATED 3/4 INCH HAIL IN BUREAU JUNCTION NEAR ROUTE 29
AND ROUTE 26 INTERSECTION.
&&Local storm report, Jun 25, 7:27 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
727 PM CDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HEAVY RAIN 3 NW HENNEPIN 41.29N 89.37W
06/25/2006 M2.00 INCH BUREAU IL TRAINED SPOTTER
MOST RAIN FELL BETWEEN 645 AND 715 PM.
&&
15Nearby
Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.